Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Albany, NY

June 25, 2014Columbia County, Greene County, New York

NWS Albany, NY issued this flash flood warning at Jun 25, 2014, 7:21 PM EDT for Columbia County, Greene County, New York. It was in force for 4 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2014, 7:21 PM EDT (23:21 UTC)
Expired
Jun 25, 2014, 11:15 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, NY, Greene County, NY

The radar

The Albany radar (KENX), 45 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:30 PM EDTFLASH FLOOD1 Ene Hudson, NYJAMES STREET AND FAIRVIEW AVE IMPASSIBLE DUE TO FLOODING
Jun 25, 7:30 PM EDTFLASH FLOODHudson, NYFLOODING OF MANY SMALL ROADS BETWEEN WARREN AND FAIRVIEW ROAD.
Jun 25, 8:00 PM EDTFLASH FLOOD1 N Greenport Center, NYSTATE ROUTE 66 NEAR MAPLE AVE IMPASSIBLE
Jun 25, 8:15 PM EDTFLASH FLOOD1 Ene Red Rock, NYCOUNTY ROUTE 24 FLOODED...WASHED OUT...IMPASSIBLE
Jun 25, 8:20 PM EDTFLASH FLOOD1 Wsw Red Rock, NYTEN BROECK ROAD WASHED OUT AND CLOSED
Jun 25, 8:20 PM EDTFLASH FLOOD3 Sse Spencertown, NYMALLORY ROAD WASHED OUT AND CLOSED
Jun 25, 9:00 PM EDTFLASH FLOOD1 Sse Red Rock, NYINTERSECTION OF MACEDONIA ROAD AND STONEWALL ROAD WASHED OUT AND CLOSED
Jun 25, 9:15 PM EDTFLASH FLOODChatham, NYFLASH FLOODING AT 286 CLARK RD. TREES ALSO KNOCKED DOWN BY THE FLOODING.
Jun 25, 9:30 PM EDTFLASH FLOODAusterlitz, NYINTERSTATE 90 NEAR THE MASSACHUSETTS TURNPIKE FLOODED - EASTBOUND
Jun 25, 10:15 PM EDTFLASH FLOODAusterlitz, NYINTERSTATE 90 NEAR THE MASSACHUSETTS TURNPIKE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WGUS51 KALY 252321
FFWALY
NYC021-039-260315-
/O.NEW.KALY.FF.W.0014.140625T2321Z-140626T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
721 PM EDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...HUDSON...CHATHAM...
  EAST CENTRAL GREENE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CATSKILL...

* UNTIL 1115 PM EDT

* AT 712 PM EDT...RADAR SHOWED THUNDERSTORMS WITH HEAVY RAIN         
  TRACKING OVER EASTERN GREEN COUNTY AND CENTRAL COLUMBIA COUNTY.    
  THE THUNDERSTORMS WILL SLOWLY BUILD EAST AND SOUTH INTO SOUTHERN   
  COLUMBIA COUNTY THROUGH 9 PM.  ADDITIONAL THUNDERSTORMS TRACKING   
  OUT OF THE CATSKILLS WILL AFFECT THE AREA LATER THIS EVENING. OVER 
  2 INCHES OF RAIN HAS FALLEN IN SOME AREAS AROUND CLAVERACK...WHERE  
  WATER IS BEGINNING TO ACCUMULATE ON ROUTE 23.  AN ADDITIONAL 1 TO  
  3 INCHES OF RAIN IS POSSIBLE THROUGH 11 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALATIE...
  PHILMONT...NEW LEBANON...KINDERHOOK...COXSACKIE...CLAVERACK...
  AUSTERLITZ AND ATHENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4231 7406 4251 7337 4216 7349 4205 7379
      4209 7390 4212 7389 4218 7400 4218 7408

$$

NAS
2 follow-up statements
124 
WGUS71 KALY 260027
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
827 PM EDT WED JUN 25 2014

NYC021-039-260315-
/O.CON.KALY.FF.W.0014.000000T0000Z-140626T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE NY-COLUMBIA NY-
827 PM EDT WED JUN 25 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
COLUMBIA AND SOUTHEASTERN GREENE COUNTIES...

AT 824 PM EDT...THUNDERSTORMS PRODUCING FLASH FLOODING WERE REPORTED 
OVER THE WARNED AREA. SOME AREAS HAVE RECEIVED AROUND 4 INCHES OF 
RAIN AND ADDITIONAL THUNDERSTORMS ARE TRACKING TOWARD THE AREA. AN 
ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE THROUGH 11 PM. LAW 
ENFORCEMENT HAS INDICATED FLOODING IS OCCURRING IN THE AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALATIE...
PHILMONT...NEW LEBANON...KINDERHOOK...HUDSON...COXSACKIE...
CLAVERACK...CHATHAM...CATSKILL...AUSTERLITZ AND ATHENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4231 7406 4251 7337 4216 7349 4205 7379
      4209 7390 4212 7389 4218 7400 4218 7408

$$

NAS
495 
WGUS71 KALY 260322
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1122 PM EDT WED JUN 25 2014

NYC021-039-260330-
/O.EXP.KALY.FF.W.0014.000000T0000Z-140626T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE NY-COLUMBIA NY-
1122 PM EDT WED JUN 25 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR COLUMBIA AND SOUTHEASTERN
GREENE COUNTIES...

THE THREAT FOR FLASH FLOODING HAS DIMINISHED. SOME ADDITIONAL LIGHT 
TO MODERATE RAINFALL ARE POSSIBLE FOR A FEW HOURS. RAINFALL AMOUNTS 
OF LESS THAN A HALF AN INCH ARE POSSIBLE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4231 7406 4251 7337 4216 7349 4205 7379
      4209 7390 4212 7389 4218 7400 4218 7408

$$

WASULA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 7:10 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 25, 7:10 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
710 PM EDT WED JUN 25 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WORK SOUTHWARD ACROSS THE REGION THROUGH
TONIGHT. THE AIR MASS AHEAD OF THIS FRONT WILL BECOME INCREASINGLY
HUMID. SHOWERS AND THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE
BOUNDARY AND SOME STORMS MAY PRODUCE GUSTY WINDS AND HEAVY
RAINFALL. DRY WEATHER IS EXPECTED AS HIGH PRESSURE CONTROLS OUR
WEATHER LATE THURSDAY INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FLASH FLOOD WATCH AREA ADJUSTED TO CANCEL FOR THE WESTERN MOHAWK
VALLEY...SCHOHARIE VALLEY AND SOUTHERN ADIRONDACKS...SINCE THE
HEAVIEST RAIN HAS ENDED THERE. EXPANDED THE WATCH TO THE EASTERN
CATSKILLS...MID HUDSON VALLEY...TACONICS...SOUTHERN
VT...BERKSHIRES AND NW CT.

BANDS OF RAIN AND EMBEDDED THUNDERSTORMS ARE SLOWLY BUILDING EAST
AND SOUTH AS COVERAGE EXPANDS. CONVECTIVE ELEMENTS ARE TRACKING
NORTHEAST WITHIN THE BANDS OF RAIN. NORTH OF THE NEW WATCH
AREA...JUST SOME PERIODS OF MODERATE RAIN THAT SHOULD NOT PRODUCE
ANY ADDITIONAL FLASH FLOODING AS THE ATMOSPHERE HAS STABILIZED IN
NORTHERN AND WESTERN AREAS. RADAR HAS BEEN ESTIMATING THE
RAINFALL FAIRLY WELL...AND SOME HOURLY RAINFAL RATES OF 1 TO 2
INCHES PER HOUR HAVE CAUSE SOME MINOR FLASH FLOODING IN SOME AREAS
WITH SOME STANDING WATER ON SOME ROADS.

BASED ON RADAR TRENDS...AND MESOSCALE MODEL OUTPUT SUCH AS THE
HRRR AND HIRESWRF...THE BAND OF STRONGEST THUNDERSTORMS WILL
SLOWLY BUILD EAST AND SOUTH THROUGH THE NIGHT WITH SOME TRAINING
OF CONVECTION AT TIMES...AND ALL AREAS ARE UNDER THE THREAT FOR
ENOUGH WATER ON SOME ROADWAYS FOR SOME MINOR FLASH FLOODING. SSOME
ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE INTO THIS
EVENING IN SOUTHERN AREAS THAT HAVE NOT SEEN RAIN YET AND ARE
STILL EXPERIENCING SOME SURFACE BASED INSTABILITY. LOWS TONIGHT
SHOULD BE IN THE 60S TO NEAR 70 WITH SUCH SLOW PROGRESS OF THE
COLD FRONT. HOWEVER... THE WINDS MAY SHIFT TO WEST AND NORTHWEST
AROUND SUNRISE IN WESTERN AND NORTHWESTERN AREAS...WHERE LOW
TEMPERATURES COULD BE CLOSER TO 60.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
LINGERING CLOUDS ARE EXPECTED ACROSS THE REGION AS THE COLD FRONT
WORKS ITS WAY THROUGH THE REGION THROUGH THURSDAY MORNING.
LINGERING THUNDERSTORM ACTIVITY SHOULD EXIT WESTERN NEW ENGLAND
IN THE MORNING...WITH ISOLATED TO SCATTERED SHOWERS IN MANY OTHER
AREAS IN THE MORNING. THERE SHOULD BE MORE CLOUDS THAN SUN
THURSDAY BUT AT LEAST SOME THIN SPOTS IN CLOUDS AND SOME BREAKS.
BY SUNSET...SOME MORE MEANINGFUL BREAK UP OF THE CLOUD COVER
SHOULD OCCUR...ESPECIALLY IN WESTERN AND NORTHERN AREAS. NORTHWEST
WINDS COULD BECOME BREEZY IN THE AFTERNOON...BUT WITH JUST SOME
INTERMITTENT BREAKS IN THE CLOUDS...HIGH TEMPERATURES LOOK TO BE
IN THE 70S TO NEAR 80...BUT LOWER TO MID 80S MID HUDSON VALLEY AND
NW CT WHERE BOUNDARY LAYER TEMPERATURES WILL BE LAST TO COOL.

THURSDAY NIGHT...MORE GRADUAL BREAK UP OF THE CLOUD COVER AND
WINDS WILL GRADUALLY DIMINISH. LOWS IN THE 50S TO LOWER 60S...WITH
AROUND 50 IN THE SOUTHERN ADIRONDACKS WHERE THERE IS THE POTENTIAL
FOR THE MOST CLEARING. FRIDAY THROUGH SATURDAY...HIGH PRESSURE
BUILDS IN AND DRY WEATHER DOMINATES. HIGHS IN THE UPPER 70S TO
LOWER 80S BOTH DAYS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GUIDANCE IS IN GENERAL AGREEMENT WITH A BROAD SUBTROPICAL RIDGE
ACROSS THE SOUTHERN CONUS WITH THE RIDGING INTO THE GREAT LAKES AND
NORTHEAST REGION EVENTUALLY GIVING WAY TO A LARGE CLOSED LOW MOVING
EASTWARD ACROSS SOUTHERN CANADA.

INITIALLY RIDGING WILL DOMINATE OUR WEATHER AS WE CLOSE OUT THE
WEEKEND WITH SEASONABLY WARM TEMPERATURES.

THE WARM FRONT ASSOCIATED WITH THE APPROACHING LOW PRESSURE SYSTEM
SHOULD GRAZE THE WESTERN PORTIONS OF THE REGION EARLY IN THE
WEEK...PLACING US IN THE WARM SECTOR. THERE IS AGREEMENT THE SURFACE
LOW PASSES WELL TO OUR NORTH ACROSS SOUTHERN HUDSON BAY CANADA MID
WEEK. ITS ASSOCIATED COLD FRONT SHOULD BE APPROACHING OUR REGION MID
WEEK...THE FLOW ALOFT WILL PARALLEL TO THE SURFACE BOUNDARY MAKING
ITS PROGRESS RATHER SLOW. BEST CHANCES FOR CONVECTION WILL BE
TUESDAY THROUGH WEDNESDAY IN THE WARM SECTOR WITH SOUTHERLY FLOW AND
RISING DEW POINTS.

NEXT WEEK WILL START OUT WITH WARM AND HUMID DAYS AND MILD...MUGGY
NIGHTS.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONTAL BOUNDARY WILL CONTINUE TO MOVE GRADUALLY
SOUTHEASTWARD ACROSS THE REGION TODAY AS A MID LEVEL SHORT WAVE
TROUGH APPROACHES. THE BOUNDARY IS EXPECTED CLEAR THE LOCAL AREA
BETWEEN 09Z AND 12Z/THURSDAY. THE AIRMASS TO THE SOUTH OF THE
BOUNDARY IS VERY MOISTURE WITH PRECIPITABLE WATER VALUES BETWEEN 1
1/2 AND 2 INCHES...SO HEAVY RAINFALL WILL OCCUR WITH SOME STORMS.
SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE REGION AS
THE BOUNDARY MOVES THROUGH.

WIDESPREAD MVFR CONDITIONS ARE EXPECTED TO DEVELOP BY LATE THIS
AFTERNOON WITH THE CONVECTION. HAVE NOT INCLUDED THUNDERSTORMS IN
THE INDIVIDUAL TAF SITES SINCE DO NOT HAVE CONFIDENCE FOR TIME OF
OCCURRENCE. AS THE FRONT PASSES THROUGH AND BEHIND IT MVFR-IFR
CONDITIONS ARE EXPECTED. THE BULK OF THE CONVECTION IS EXPECTED TO
COME TO AN END LATE TONIGHT GENERALLY BETWEEN 06-08Z/THURSDAY.
HIGHER PRESSURE WILL BUILD IN FROM THE NORTH BEHIND TO THE FRONT
THURSDAY WITH CONDITIONS IMPROVING TO VFR BY MID TO LATE MORNING.

SOUTHERLY WINDS WILL BECOME LIGHT AND VARIABLE IN THE VICINITY OF
THE FRONTAL BOUNDARY WITH NORTHWEST TO NORTH FLOW DEVELOPING BEHIND
THE FRONT THURSDAY.

OUTLOOK...

THURSDAY NIGHT: LOW OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
A SLOW MOVING COLD FRONT WORK SOUTHWARD ACROSS THE REGION THROUGH
TONIGHT. THE AIR MASS AHEAD OF THIS FRONT WILL BECOME INCREASINGLY
HUMID. SHOWERS AND THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE
BOUNDARY AND SOME STORMS MAY PRODUCE GUSTY WINDS AND HEAVY
RAINFALL. DRY WEATHER IS EXPECTED AS HIGH PRESSURE CONTROLS OUR
WEATHER LATE THURSDAY INTO THE WEEKEND.

A WET AND UNSETTLED PERIOD EXPECTED THROUGH EARLY THURSDAY WITH
RELATIVE HUMIDITIES ABOVE 50 PERCENT THE ENTIRE PERIOD. GRADUAL
DRYING SHOULD OCCUR THURSDAY AFTERNOON...WITH RH VALUES DROPPING TO
55 TO 70 PERCENT. RH VALUES SHOULD INCREASE BACK TO 80 TO 100
PERCENT THURSDAY NIGHT AND DROP DOWN TO 35 TO 45 PERCENT FRIDAY.

AVERAGE RAINFALL OF WELL OVER A QUARTER INCH OR MORE IS LIKELY
OVER THE ENTIRE REGION THROUGH EARLY THURSDAY.

A DRYING TREND EXPECTED LATER THURSDAY INTO THE WEEKEND.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR HERKIMER...HAMILTON...
FULTON...MONTGOMERY...SCHOHARIE...NORTHERN WARREN...WESTERN
SCHENECTADY AND WESTERN ALBANY COUNTIES THROUGH LATE TONIGHT.

BANDS OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS ARE AFFECTING THE
REGION NOW. PWAT UP TO 2 INCHES...PRETTY GOOD DIVERGENCE ALOFT
NEAR THE RIGHT REAR QUADRANT OF A SOMEWHAT ANTICYLONIC JET
ALOFT...AND GOOD LOW LEVEL CONVERGENCE COURTESY OF A SLOW MOVING
COLD FRONT ARE PRODUCE SLOW MOVING BANDS OF RAIN WITH EMBEDDED
THUNDERSTORMS THAT COULD TRAIN OVER THE SAME AREA. THE
AFOREMENTIONED AREA HAS THE BEST CHANCE TO SEE MOST RAINFALL WHICH
COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD WATCH HAS BEEN
ISSUED IN AREAS WHERE THE 1 HOUR AND 3 HOUR FLASH FLOOD GUIDANCE
IS LOWEST. AREAS OUTSIDE THE FLASH FLOOD WATCH COULD STILL SEE
SOME URBAN AND SMALL STREAM FLOODING.

WE ARE PROJECTING AN AVERAGE BASIN RAINFALL AROUND 1 INCH IN MANY
AREAS...2 INCHES OR A LITTLE HIGHER IN THE FLASH FLOOD WATCH
AREA TO THE SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES. THIS
TYPE OF RAIN COULD CAUSE SIGNIFICANT WITHIN BANKFULL RISES ON
STREAMS AND RIVERS...SOME COULD EVEN REACH ACTION STAGE. THIS
TYPE OF RAIN WOULD NOT PRODUCE ANY OF OUR MAJOR TRIBUTARIES TO GO
OVER THEIR BANKS BUT THERE IS ALWAYS THAT SLIM CHANCE THAT IF
THUNDERSTORMS WERE TRAIN OVER A CRITICAL HEAD WATER...SOME MINOR
RIVER FLOODING COULD TAKE PLACE AS WELL.

THE COLD FRONT AND ITS ASSOCIATED RAINFALL WILL SLOWLY MOVE OUT ON
THURSDAY. IN ITS WAKE...LEFTOVER MOISTURE AND INSTABILITY COULD
PRODUCE SOME ADDITIONAL RANDOM SHOWERS OR THUNDERSTORMS BUT THESE
SHOULD NOT HAVE MUCH IF ANY ADDITIONAL IMPACT ON OUR HSA.

DRY FRIDAY...AND MAINLY DRY OVER THE WEEKEND...ALTHOUGH A STRAY
SHOWER OR AFTERNOON THUNDERSTORM CANNOT BE ENTIRELY RULED OUT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR NYZ053-054-
     058>061-063>066.
MA...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jun 25, 4:27 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT WED JUN 25 2014

NYZ032-033-038>040-042-047-048-051-082-261100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-NORTHERN FULTON-
427 PM EDT WED JUN 25 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
MOHAWK VALLEY...SCHOHARIE VALLEY AND HELDERBERGS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THE STORMS WILL MOVE
FROM SOUTHWEST TO NORTHEAST AROUND 30 MPH AND WILL BE CAPABLE OF
PRODUCING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ041-043-049-050-052>054-058>061-063>066-083-
084-VTZ013>015-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
427 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT
INCLUDING THE SARATOGA AND GLENS FALLS AREAS...WASHINGTON
COUNTY...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...
BERKSHIRES...NORTHWESTERN CONNECTICUT AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS CHANCE OF THUNDERSTORMS THROUGH TONIGHT. STORMS
WILL MOVE FROM THE SOUTHWEST TO NORTHEAST AROUND 30 MPH. THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY
RAINFALL. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 5:01 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            MECHANICVILLE           42.90N  73.69W
06/25/2014                   SARATOGA           NY   LAW ENFORCEMENT

            N. MAIN ST CLOSED BETWEEN FRANCES AND HILL STREETS

&&

EVENT NUMBER ALY1400162

IAA
Special weather statement, Jun 25, 5:17 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT WED JUN 25 2014

NYZ058>061-064-252200-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
517 PM EDT WED JUN 25 2014

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HIGH
FALLS...OR ABOUT OVER SAUGERTIES...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
CATSKILL BY 535 PM EDT
7 MILES NORTHWEST OF LIVINGSTON BY 540 PM EDT
HUDSON AND ATHENS BY 550 PM EDT
CLAVERACK BY 555 PM EDT
PHILMONT...7 MILES SOUTHEAST OF COXSACKIE AND 9 MILES SOUTH OF
KINDERHOOK BY 600 PM EDT

RAINFALL RATES MAY EXCEED AN INCH AN HOUR WITH THIS THUNDERSTORM.
THIS HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND POOR
DRAINAGE FLOODING.

LAT...LON 4217 7414 4245 7371 4225 7351 4207 7389
      4208 7393 4207 7392 4205 7394 4202 7400
TIME...MOT...LOC 2116Z 233DEG 17KT 4215 7397

TAW/ZTS
Local storm report, Jun 25, 5:24 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
524 PM EDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLOOD            MECHANICVILLE           42.90N  73.69W
06/25/2014                   SARATOGA           NY   LAW ENFORCEMENT

            SOUT CENTRAL AVE CLOSED AT THE UNDERPASS

&&

CORRECTED EVENT TIME...LOCATION...REMARKS

EVENT NUMBER ALY1400162

IAA
Special weather statement, Jun 25, 5:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
539 PM EDT WED JUN 25 2014

VTZ013>015-252230-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
539 PM EDT WED JUN 25 2014

...A LINE OF STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LONDONDERRY TO STRATTON TO STAMFORD...OR 6
MILES SOUTHEAST OF BENNINGTON...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
STAMFORD...WEST WARDSBORO AND LONDONDERRY BY 545 PM EDT
READSBORO BY 600 PM EDT
WILMINGTON BY 605 PM EDT
TOWNSHEND BY 610 PM EDT
NEWFANE BY 620 PM EDT
SAXTONS RIVER...BELLOWS FALLS AND PUTNEY BY 630 PM EDT

RAINFALL RATES MAY EXCEED AN INCH AN HOUR WITH THIS LINE OF
THUNDERSTORMS.  THIS HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4277 7247
      4274 7249 4275 7325 4325 7285 4325 7276
      4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 2138Z 263DEG 19KT 4324 7284 4298 7292
          4280 7311

TAW/ZTS
Local storm report, Jun 25, 6:17 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 E FLAGLER CORNERS     42.86N  73.77W
06/25/2014                   SARATOGA           NY   EMERGENCY MNGR

            SOUTHBOUND LEFT LANE CLOSED SOUTH OF EXIT 9 TOWN OF
            CLIFTON PARK

&&

EVENT NUMBER ALY1400163

IAA
Special weather statement, Jun 25, 7:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
708 PM EDT WED JUN 25 2014

NYZ059>061-252345-
EASTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
708 PM EDT WED JUN 25 2014

...A STRONG THUNDERSTORM IN
  EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR HIGH FALLS...OR ABOUT OVER SAUGERTIES...AND MOVING
NORTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
CATSKILL BY 715 PM EDT
HUDSON...CLAVERACK AND ATHENS BY 720 PM EDT
6 MILES SOUTHEAST OF COXSACKIE BY 730 PM EDT
KINDERHOOK BY 735 PM EDT
VALATIE BY 740 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4208 7393 4212 7391 4217 7397 4246 7374
      4241 7359 4220 7372 4215 7377 4207 7387
TIME...MOT...LOC 2307Z 211DEG 35KT 4214 7385

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:48 AM EDTFlash Flood WatchALYAlbany, Fulton, Hamilton, Herkimer, Montgomery, Schenectady and 2 more14 hr
Jun 25, 1:34 PM EDTAreal Flood AdvisoryALYFulton, Herkimer, Montgomery4 hr
Jun 25, 3:08 PM EDTSpecial Weather StatementALYSaratoga37 min
Jun 25, 3:37 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Warren and 1 more53 min
Jun 25, 4:24 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington60 min
Jun 25, 5:03 PM EDTAreal Flood AdvisoryALYRensselaer, Saratoga, Warren, Washington3 hr
Jun 25, 5:17 PM EDTSpecial Weather StatementALYColumbia43 min
Jun 25, 5:27 PM EDTFlash Flood WarningALYRensselaer, Saratoga, Washington6 hr
Jun 25, 5:40 PM EDTAreal Flood AdvisoryALYSaratoga, Schenectady4 hr
Jun 25, 5:51 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Ulster54 min
Jun 25, 6:01 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Ulster4 hr
Jun 25, 6:44 PM EDTSevere Thunderstorm WarningALYColumbia76 min
Jun 25, 7:03 PM EDTFlash Flood WatchALYColumbia, Dutchess, Greene, Rensselaer, Ulster8 hr
Jun 25, 7:08 PM EDTSpecial Weather StatementALYColumbia37 min
Jun 25, 7:14 PM EDTRiver Flood WarningALYOneida41 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.